Childhood Diseases

Question
Posted by: Megan | 2009-09-03

Q.

Screaming at night

My son is over a year. On Sat he had his 2 injections, Hep A &  Chicken pox. He was ok, but later had loss of appetite, was irratable &  generally not himself. I was told that these are the side effects &  they should last for about 48 hous. For this whole week, he is not sleeping proberly. He wakes up every 3 or so hours screaming &  seems 2 b in some sort of pain. I give him his bottle &  sometimes he falls back asleep easy. Last night was a long nite. I laid him on my chest &  covered his ear, this 4 some reason eased him. Eventually at 3am, I gave him a 125mg Empaped. Do u think that this is still the side effects of the injections or do you think that he might have a ear infection. I dont just want to take him to the Doctor (as Im known to be a paranoid Mother) as I had him there last week for his yearly check up, but I dont want him to be in any pain. At creche they say that he is generally fine but occasionally cries... PLEASE PLEASE can you help..... Thanx

Expert's Reply

A.

Paediatrician

We are pleased to be able to advise you on this Paediatric forum.You son should be over the effects of the recent immunisations by now. He may have an infection at the sites where the injections were given. Try and see if you can notice anything there particularly increased warmth, any redness and swelling. He may well have developed an ear infection as his behaviour does strongly suggest that this may be the case. You should certainly take him to be checked by his doctor.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.